Illinois, 2015Flash Flood in Illinois, July 26, 2015
July 26, 2015 · NWS LOT · 1 event in 1 county or zone
Heavy rain fell over a narrow corridor of Iroquois County where radar estimated that 4 inches of rain fell in a two hour period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell over a narrow corridor of Iroquois County where radar estimated that 4 inches of rain fell in a two hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 4:19 PM CST, 31 minutes earlier.
Area forecast discussion, Jul 26, 4:19 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 PM CDT SUN JUL 26 2015
.SHORT TERM...
224 PM CDT
THROUGH MONDAY NIGHT...
CLOUDS CONTINUED TO THICKEN FROM WEST TO EAST THIS MORNING...AND HAS
PERSISTED THROUGH THIS AFTERNOON FOR MUCH OF THE FORECAST AREA. A
WEAKENING COMPLEX OF THUNDERSTORMS HAD INITIALLY BECOME FOCUSED
ACROSS NORTHERN MISSOURI THIS MORNING...HOWEVER A FEW STRONGER
POCKETS OF CONVECTION REMAINED OVER FAR EASTERN IOWA. THIS ALLOWED
AN AREA OF MODERATE TO AT TIMES HEAVY RAIN AND A FEW EMBEDDED
THUNDERSTORMS TO PERSIST...AND DRIFT EAST INTO LEE/OGLE COUNTIES
EARLY THIS AFTERNOON. DUAL-POL PRECIP ESTIMATES INDICATED A FEW
LOCATIONS IN LEE COUNTY HAVE RECEIVED BETWEEN 2 AND 3 INCHES OF
RAIN. THE LOOP OF REFLECTIVITY SUGGESTS THIS LINE WAS BEGINNING TO
DRIFT NORTHEAST INTO A SLIGHTLY MORE STABLE ENVIRONMENT. WEAK SFC
RIDGE REMAINED CENTERED OVER LOWER MICHIGAN...FEEDING EASTERLY WINDS
BACK FROM NORTHEAST IL/NORTHWEST IN. THIS HAS ALLOWED DEW POINTS FOR
MUCH OF THE FORECAST AREA TO REMAIN IN THE MID/UPR 60S. MEANWHILE
FURTHER WEST/SOUTH AND CLOSER TO THE QUASI-STATIONARY BOUNDARY
MOISTURE CONTINUES TO POOL ALONG THIS FEATURE WITH DEW POINTS IN THE
LOW/MID 70S. VISIBLE IMAGERY INDICATES SOME VERTICAL GROWTH ALONG
THE STALLED FRONTAL BOUNDARY...WHERE GREATER INSTABILITY REMAINS
THIS AFTERNOON. FORTUNATELY A RELATIVELY THICK SOLAR SHIELD REMAINS
AND HAS KEPT TEMPS FROM WARMING TOO MUCH...MAINLY IN THE LOW 80S.
LATE THIS AFTERNOON SOME EROSION TO THE CLOUD COVER SHOULD OCCUR
ACROSS THE WEST/SOUTH CWFA...WHICH SHOULD ALLOW SOME UPTICK IN THE
SHOWERS AND THUNDERSTORMS. ALTHOUGH THE DEEP LAYER SHEAR...AND MU-
CAPE PARAMETERS ARE NOT SUGGESTIVE OF SEVERE WEATHER. THAT BEING
SAID...ANY STRONGER CORES THAT COULD DEVELOP AND QUICKLY DISSIPATE
MAY GENERATE ENOUGH WIND TO PRODUCE A GUST IN EXCESS OF 40MPH.
WHATEVER CONVECTION DOES DEVELOP...THE LARGER CONCERN WOULD BE FOR
BRIEF HEAVY DOWNPOURS...GIVEN SUCH A MOIST LLVL AND LACK OF STEERING
WINDS. THUS CONVECTION WOULD BE SLOW MOVING. EXPECT AS THE EVENING
PROGRESSES...THE MID-LVL VORT MAX WILL PIVOT SOUTHEAST ALONG THE
QUASI-STATIONARY BOUNDARY AND SHOULD PULL THE BEST CHANCE FOR
CONVECTION FURTHER SOUTH/SOUTHEAST. AT THIS TIME FAR NORTHEAST IL
CONTINUES TO REMAIN ON THE DRY SIDE OF GUIDANCE...AND WILL CONTINUE
TO KEEP A DRY FORECAST TONIGHT. CLOUDS WILL LIKELY LINGER
TONIGHT...WHICH SHOULD HELP KEEP TEMPS MILD IN THE UPR 60S TO ARND
70.
MONDAY THROUGH MONDAY NIGHT... GUIDANCE HAS CONTINUED TO INDICATE
MID-LVL HEIGHTS STEADILY INCREASING FROM WEST TO EAST EARLY MON.
THIS SHOULD HELP PROVIDE SOME DIFFLUENCE IN THE MID-LVLS AND PARTLY
CLOUDY SKIES FOR AT LEAST THE FIRST HALF OF MON. BY LATE IN THE
AFTERNOON 500MB HEIGHTS BEGIN TO FLATTEN...WITH A WEAK LLVL WAVE
OVER THE SOUTHERN PLAINS DRIFTING NORTH AND MAY ALLOW THE QUASI-
STATIONARY BOUNDARY TO LIFT NORTH ACROSS THE WEST/SOUTHWEST CWFA.
GIVEN THE CONTINUED ABUNDANCE OF LLVL MOISTURE MON...IT APPEARS
FAVORABLE THAT THE BEST CHANCE FOR ANY CONVECTION/PRECIP COULD BE
THE WESTERN CWFA.
850MB THERMAL RIDGE AXIS BEGINS TO PIVOT EAST MON...HOWEVER THE
WARMEST AIR CONTINUES TO BE FOCUSED WELL WEST OF THE CWFA IN
IOWA/MISSOURI. HAVE HELD ONTO TEMPS IN THE MID/UPR 80S...ALTHOUGH
COULD SEE A FEW AREAS TOUCHING 90 DEGREES DEPENDING ON CLOUD COVER
AND COVERAGE OF PRECIP. ONSHORE FLOW SHOULD LOCK TEMPS ALONG THE
ILLINOIS NEARSHORE IN THE UPR 70S/ARND 80.
MID-LVL TROUGH WILL BEGIN TO NUDGE EAST FROM THE ROCKIES MON
NGT...PUSHING THE MOIST/WARM CHANNEL ACROSS THE PLAINS FURTHER EAST
MON NGT ACROSS THE FORECAST AREA. THIS SHOULD ALLOW FOR A GREATER
CHANCE FOR SHOWERS/THUNDERSTORMS TO FINALLY ARRIVE OVER NORTHEAST
IL/NORTHWEST IN WITH SOUTHERLY FLOW DEVELOPING AS WELL. OVERNIGHT
LOWS WILL REMAIN MILD ARND 70 TO THE LOW 70S.
BEACHLER
&&
.LONG TERM...
310 PM CDT
TUESDAY THROUGH SUNDAY...
MAIN FOCUS IS HOT/HUMID WEATHER TUESDAY...AS WELL AS THUNDERSTORM
CHANCES AND TIMING INTO WEDNESDAY. LATE WEEK PERIOD LOOKS TO BE
DRY AND SEASONABLY WARM...WITH A RETURN OF WARMER/MORE HUMID
WEATHER BY NEXT WEEKEND.
UPPER LEVEL RIDGE AXIS STRETCHES FROM THE SOUTHERN PLAINS/LOWER
MISSISSIPPI VALLEY NORTHEAST INTO THE GREAT LAKES REGION TUESDAY
MORNING...WHILE AN UPPER LEVEL LOW EJECTS FROM THE NORTHERN
ROCKIES ACROSS THE NORTHERN PLAINS AND SOUTHERN CANADIAN PRAIRIES.
WITH SURFACE LOW PRESSURE ACROSS THE PLAINS...LOW LEVEL SOUTH-
SOUTHEAST RETURN FLOW DEVELOPS WITH DIFFUSE WARM FRONT SLOWLY
LIFTING THROUGH THE CWA. WARMING ALOFT BENEATH BUILDING RIDGE
(+19/20C AT 850 MB AND +25/26C AT 925 MB)WOULD SUPPORT SURFACE
TEMPS WARMING INTO THE 90-95 DEGREE RANGE TUESDAY
AFTERNOON...COMBINED WITH SURFACE DEW POINT TEMPS RISING INTO THE
MID-70S. THIS COULD SET THE STAGE FOR RATHER HOT AND HUMID DAY
WITH PEAK HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE. THE MAIN
QUESTION IS HOW MUCH CONVECTIVE DEBRIS AND CLOUD COVER THERE MAY
BE FROM STORMS NORTHWEST OF THE AREA LATE MONDAY NIGHT...AND
WHETHER OR NOT ANY ISOLATED STORMS WOULD FORM WITHIN THE DIFFUSE
WARM FRONTAL ZONE NEAR/IN THE CWA. WITH THE UPPER RIDGE BUILDING
OVERHEAD...AND LARGE SCALE HEIGHT FALLS WELL TO THE NORTH AND
NORTHWEST OF THE FORECAST AREA INTO EARLY WEDNESDAY WITH THE
TROUGH ALONG THE U.S. CANADIAN BORDER...THINKING IS THAT
THUNDERSTORM ACTIVITY IMMEDIATELY ADJACENT/IN THE LOCAL CWA SHOULD
BE RATHER ISOLATED AT BEST. NCEP HIGH-RES 4 KM WRF SEEMS TO DEPICT
A REASONABLE SCENARIO WITH A FEW ISOLATED STORMS SOUTHWEST OF US
ALONG THE WARM FRONT MONDAY NIGHT...THEN MAINLY FARTHER NORTH INTO
WI ALONG WARM FRONTAL ZONE TUES AND TO THE WEST ALONG THE
APPROACHING COLD FRONT. BASED ON THIS HAVE MAINTAINED ONLY A
SLIGHT CHANCE POP FOR TSRA ACROSS IL COUNTIES TUES...AND TEMPS
AROUND 90 PER VERY CLOSE MAV/MET NUMBERS. SHOULD CLOUD COVER FROM
UPSTREAM OR NEARBY STORMS TURN OUT TO NOT BE A FACTOR...IT COULD
TURN OUT A COUPLE OF DEGREES WARMER WITH AN EXCESSIVE HEAT
ADVISORY LIKELY BEING NEEDED FOR AT LEAST A PORTION OF THE CWA.
UPPER LOW/TROUGH CONTINUE TO LIFT NORTHEAST INTO NORTHWESTERN
ONTARIO THROUGH EARLY WEDNESDAY...WITH SURFACE COLD FRONT TRAILING
INTO NORTHERN IL BY WEDNESDAY MORNING. AS INDICATED ABOVE...LARGE
SCALE FORCING REMAINS GREATEST ACROSS THE UPPER MISSISSIPPI VALLEY
AND NORTHERN LAKES REGION. IN ADDITION...700 MB TEMPS APPROACHING
+12 C DEPICT POTENTIAL CAPPING FARTHER SOUTH/SOUTHWEST ALONG THE
FRONT INTO CENTRAL/WESTERN IL AND THUS HAVE CARRIED RELATIVELY LOW
CHANCE POPS MAINLY ACROSS THE NORTHERN 2/3 OF THE CWA TUESDAY
NIGHT. BETTER CHANCE APPEARS TO BE ACROSS THE SOUTHEAST 1/2 OF THE
FORECAST AREA DURING THE DAY...ESPECIALLY THE AFTERNOON HOURS OF
WEDNESDAY AS THE FRONT COMPLETES ITS TRANSIT OF THE CWA DURING A
MORE DIURNALLY FAVORED TIME FOR BREAKING THE CAP. WIDESPREAD
SEVERE THREAT APPEARS LOW WITH 0-6 KM BULK SHEAR GENERALLY 20 KT
OR LESS PER FORECAST SOUNDINGS...THOUGH PWATS VARYING FROM 1.6-2.3
INCHES AND POTENTIAL FOR SLOW STORM MOVEMENT DOES SUGGEST A HEAVY
RAIN THREAT. STORMS SHOULD END BY EVENING AS FRONT CLEARS THE
FORECAST AREA TO THE SOUTHEAST. SLIGHTLY COOLER/DRIER AIR WORKS IN
FROM THE NORTHWEST BY AFTERNOON FOR AREAS LIKE ROCKFORD...WITH
HIGHS RANGING FROM THE MID 80S THERE TO NEAR 90 WITH CONTINUED
HUMID CONDITIONS STILL IN THE SOUTHEAST.
THURSDAY AND FRIDAY SHOULD BE RELATIVELY QUIET AS WEAK SURFACE
HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS EASTWARD ACROSS
CENTRAL IL/IN AND EVENTUALLY ACROSS THE OHIO VALLEY. SEASONABLY
WARM...WITH LOW LEVEL THERMAL PROGS SUPPORTING MID-80S FOR THE
MOST PART AND LOWER DEW POINTS IN THE UPPER 50S TO LOWER 60S.
BY NEXT WEEKEND...UPPER PATTERN EVOLVES TO A WESTERN
RIDGE/EASTERN TROUGH WITH NORTHWEST FLOW ALOFT ACROSS OUR REGION.
LONGER RANGE GUIDANCE DEPICTS A FEW SHORT WAVES PROPAGATING
THROUGH THE NORTHWEST FLOW WITH INDICATION OF A WEAK SURFACE
TROUGH/COLD FRONT SATURDAY INTO SUNDAY...WITH AN UPTICK IN DEW
POINTS/HUMIDITY AHEAD OF THE BOUNDARY AND AT LEAST MODESTLY
INCREASING THUNDERSTORM CHANCES.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* EAST NORTHEAST WINDS BELOW 10 KT THIS EVENING. BETTER CHANCE
FOR SPEEDS ABOVE 10 KT TOMORROW.
KMD/RODRIGUEZ
//DISCUSSION...UPDATED 18Z...
THE UPPER LEVEL WAVE PRODUCING THE COMPLEX OF THUNDERSTORMS IN
WESTERN ILLINOIS WILL CONTINUE TO WEAKEN AND DIVE SOUTHEAST ALONG
THE BETTER INSTABILITY GRADIENT SOUTH AND EAST OF THE MAIN
CHICAGOLAND TERMINALS. EXPECT CONVECTIVE ACTIVITY TO CONTINUE TO
BUBBLE TO THE SOUTHWEST THROUGH THIS AFTERNOON. EXPECT AS A
PORTION OF THE WAVE MARCHES RIGHT ON THROUGH THE AREA THAT A
PERIOD OF LIGHT RAIN/LARGELY SPRINKLES DUE TO THE HIGH CLOUD
BASES WILL IMPACT THE REMAINDER OF THE AREA IN THE COMING HOURS.
MEANWHILE...EAST WINDS CONTINUE TO LARGELY HOLD IN THE 6-9 KT
RANGE...AND NO CHANGE IN THIS IS EXPECTED OTHER THAN SOME
INFREQUENT 10 KT WINDS OWING TO THE CLOUD COVER...WEAKER THERMAL
CONTRAST BETWEEN LAND/LAKE.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH THAT WINDS WILL REMAIN BELOW 10 KT. MEDIUM IN WIND SPEED
TOMORROW.
KMD/RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT AND TUESDAY...VFR.
WEDNESDAY...CHANCE OF TSRA.
THURSDAY THROUGH SATURDAY...PRIMARILY VFR.
IZZI
&&
.MARINE...
225 PM CDT
WEAK HIGH PRESSURE REMAINS ACROSS THE EASTERN GREAT LAKES...WITH A
MINIMAL GRADIENT STRETCHING OVER LAKE MICHIGAN. THE WINDS CONTINUE
TO BE GENERALLY FROM THE EAST...BUT AT TIMES VARIABLE. WINDS WILL
BEGIN TO TURN SOUTHEASTERLY MONDAY NIGHT INTO TUESDAY...AS A COLD
FRONT WILL APPROACH THE LAKE WEDNESDAY. THIS WILL ALLOW WINDS TO
INCREASE ALONG A TIGHT GRADIENT...BEFORE TURNING NORTHWEST. THEN
ANOTHER WEAK RIDGE OF HIGH PRESSURE ARRIVES LATER IN THE WEEK.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 26, 3:04 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 PM CDT SUN JUL 26 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
404 PM CDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING MAINLY TO THE SOUTH OF AN APPROXIMATELY DIXON TO KANKAKEE
TO RENSSELAER INDIANA LINE. WHILE SEVERE WEATHER IS NOT
EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SLOW
MOVING STORMS.
PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY...
WITH A GREATER CHANCE OF THUNDERSTORMS LATER TUESDAY NIGHT AND
WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. THERE IS
ANOTHER CHANCE OF THUNDERSTORMS NEXT SATURDAY AND SUNDAY.
PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD
THROUGH THE MIDDLE OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-272115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
404 PM CDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY...
AND AGAIN SATURDAY AND SUNDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
404 PM CDT SUN JUL 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...
AND AGAIN SATURDAY AND SUNDAY.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Flash Flood, Iroquois
- When
- July 26, 4:50 PM CST to 8:00 PM CST
- Where
- Iroquois County, Watseka to 1.17 mi SSW of Iroquois
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.780, -87.730
Numerous roads were flooded across portions of Iroquois County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 26 to 28, 20153 deaths · 1 event
- Flash Flood in Pennsylvania, July 26, 2015$3.0 million · 1 event
- Flooding in Iowa, July 26 to 29, 2015$2.2 million · 7 events
- Flash Flooding and Damaging Winds in Missouri, July 26 to 27, 2015$500,000 · 52 kt wind · 8 events
- Tornadoes and Hail in Nebraska, July 26 to 27, 2015$145,000 · EF0 · 21 events
- Hail and Damaging Wind in South Dakota, July 26, 2015$200,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in New York, July 26, 2015$31,000 · 1 in hail · 6 events
- Flash Flood and Hail in South Dakota, July 26 to 27, 2015$30,000 · 1.75 in hail · 6 events
- Tornado and Hail in North Dakota, July 26, 2015$15,000 · EF0 · 13 events
- Damaging Wind in Iowa, July 26, 2015$25,000 · 56 kt wind · 1 event
- Flash Flood in New York, July 26, 2015$25,000 · 1 event
- Damaging Wind in Kentucky, July 26, 2015$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596198.